Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You and Your Team.

Learn More →

Possible Bilateral Anterior Uveitis Secondary to Metipranolol (OptiPranolol) Therapy

Possible Bilateral Anterior Uveitis Secondary to Metipranolol (OptiPranolol) Therapy Abstract In the December 1993 issue of the Archives, a case report about possible uveitis secondary to metipranolol (OptiPranolol) therapy was published.1 I would like to comment on a statement in this case report: "The multidose preparations of metipranolol have been subsequently withdrawn from the European market." As a manufacturer of metipranolol eye drops worldwide, I would like to point out that only the multidose preparations of metipranolol (Glauline) have been withdrawn from the market in England. Single-dose units are still available in England. In other European and non-European countries worldwide, multidose preparations of metipranolol are still available. To avoid confusion and uncertainty in patients and ophthalmologists in Europe, I think it is important to make this information clear. In addition, similar reports of uveitis have been published for other β-blockers as well.2 References 1. Schultz JS, Hoenig JA, Charles H. Possible bilateral anterior uveitis secondary to metipranolol (OptiPranolol) therapy . Arch Ophthalmol . 1993;111:1606-1607.Crossref 2. Kessler C, Christ T. Incidence of uveitis in glaucoma patients using metipranolol . J Glaucoma . 1993;2:166-170.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Ophthalmology American Medical Association

Possible Bilateral Anterior Uveitis Secondary to Metipranolol (OptiPranolol) Therapy

Archives of Ophthalmology , Volume 112 (10) – Oct 1, 1994

Possible Bilateral Anterior Uveitis Secondary to Metipranolol (OptiPranolol) Therapy

Abstract

Abstract In the December 1993 issue of the Archives, a case report about possible uveitis secondary to metipranolol (OptiPranolol) therapy was published.1 I would like to comment on a statement in this case report: "The multidose preparations of metipranolol have been subsequently withdrawn from the European market." As a manufacturer of metipranolol eye drops worldwide, I would like to point out that only the multidose preparations of metipranolol (Glauline) have been withdrawn...
Loading next page...
 
/lp/american-medical-association/possible-bilateral-anterior-uveitis-secondary-to-metipranolol-3wHNC4dGa7
Publisher
American Medical Association
Copyright
Copyright © 1994 American Medical Association. All Rights Reserved.
ISSN
0003-9950
eISSN
1538-3687
DOI
10.1001/archopht.1994.01090220027008
Publisher site
See Article on Publisher Site

Abstract

Abstract In the December 1993 issue of the Archives, a case report about possible uveitis secondary to metipranolol (OptiPranolol) therapy was published.1 I would like to comment on a statement in this case report: "The multidose preparations of metipranolol have been subsequently withdrawn from the European market." As a manufacturer of metipranolol eye drops worldwide, I would like to point out that only the multidose preparations of metipranolol (Glauline) have been withdrawn from the market in England. Single-dose units are still available in England. In other European and non-European countries worldwide, multidose preparations of metipranolol are still available. To avoid confusion and uncertainty in patients and ophthalmologists in Europe, I think it is important to make this information clear. In addition, similar reports of uveitis have been published for other β-blockers as well.2 References 1. Schultz JS, Hoenig JA, Charles H. Possible bilateral anterior uveitis secondary to metipranolol (OptiPranolol) therapy . Arch Ophthalmol . 1993;111:1606-1607.Crossref 2. Kessler C, Christ T. Incidence of uveitis in glaucoma patients using metipranolol . J Glaucoma . 1993;2:166-170.Crossref

Journal

Archives of OphthalmologyAmerican Medical Association

Published: Oct 1, 1994

References